ISSN: 1301-2193 E-ISSN: 1308-9846
  • Turkish Journal of
    Endocrinology and Metabolism
CASE REPORT

Aggravated Orbitopathy Following Remnant Ablation in a Patient with Multiple Cancers
Çoklu Kanseri Olan Bir Hastada Kalıntı Ablasyonu Sonrası Ağırlaşmış Orbitopati
Doi: 10.25179/tjem.2017-56482 - Makale Dili: EN
Turk J Endocrinol Metab 2017;21:81-84
ABSTRACT
The rate of thyroid cancer in the patients with Graves’ disease is controversial. The rare incidents of multiple primary thyroid cancers in the same patient have been reported. The coexistence of multiple primary thyroid cancers in patients with autoimmune thyroiditis is even rarer. The eye findings may worsen following radioactive iodine (RAI) therapy for thyrotoxicosis in Graves’ disease. In this case report, we present a patient with Graves’ disease with a pathological diagnosis of papillary thyroid cancer (PTC) and follicular thyroid cancer (FTC) having aggravated orbitopathy following remnant ablation. A 53-year-old non-smoker female was diagnosed with Graves’ disease and underwent total thyroidectomy after the eye findings became more evident two months after the initiation of an anti-thyroid drug. The patient was pathologically diagnosed as having an underlying 3-cm FTC and 3-mm PTC. Furthermore, the patient received 100 mCi of RAI under steroid cover for the remnant ablation. The patient did not comply with the glucocorticoid therapy and the eye findings were aggravated, thus requiring orbital decompression therapy. The aggravation of orbitopathy can be observed following remnant ablation for thyroid cancer in patients with Graves’ disease, and glucocorticoid prophylaxis may be considered in patients with active Graves’ orbitopathy.
ÖZET
Graves hastalığı olanlarda tiroid kanseri hızı tartışmalı bir durumdur. Aynı hastada çoklu birincil tiroid kanserlerin nadir insidansı olduğu raporlanmıştır. Otoimmun tiroiditi olan kişilerde çoklu birincil tiroid kanserin eş zamanlı görülmesi daha da ender karşılaşılan bir durumdur. Graves hastalığında izlenen tirotoksikoz için yapılan radyoaktif iyodin (RAI) tedavisini takiben göz bulguları kötüleşebilir. Bu olgu sunumunda papiller troid (PTC) ve folliküler troid kanserinin (FTC) patolojik olarak tanısını almış Graves hastalığı olan bir kişide kalıntı ablasyonu sonrasında ağırlaşan orbitopati raporlanmıştır. 53 yaşında sigara içmeyen kadın hasta Graves hastalığı tanısı almış ve antitroid ilaç başlanmasından iki ay sonra göz bulgularının ağırlaşması nedeniyle total troidektomi geçirmiştir. Hasta patolojik olarak 3 cm FTC ve 3 mm PTC olarak tanı almıştır. Kalıntı ablasyonu için steroid kılıf altında 100 mCi RAI uygulanmıştır. Glukokortikoid tedavisine uyum sağlayamamış ve göz bulguları ağırlaştığı icin orbital dekompresyon tedavisi yapılmıştır. Orbitopatinin ağırlaşması Graves hastalığı olan hastalarda troid kanseri için kalıntı ablasyonunu takiben izlenebilen bir durumdur. Glukokortikoid profiaksisi aktif Graves orbitopatisi olan kişilerde düşünülebilir.